SHARE Metastatic Breast Cancer
1,538 members842 posts

Vinorelbine

A recent PET scan showed some mild progression in the bones and liver so my oncologist is switching me to Vinorelbine. Has anyone been on Vinorelbine? Any advice or info about side effects that you experienced? Did your hair fall out?

I'm coming off of carboplatin and taxotere, which was a very long lnfusion, made me feel terrible for about 10 days after, and had to take steroids plus a diabetic drug because the steroids elevated my glucose. While I'm glad that I am no longer on this treatment, I'm worried and anxious about this new chemo working.

4 Replies
oldestnewest

Hi Annienny,

I have been on Vinorelbine twice although not as much time the 2nd time around. If I remember I did loose my hair and had some neuropathy issues but my oncologist got me on Gabapenton and Alpha Lipodic Acid right away so it's been manageable. Since I retired from my job I bought a lot of scarves in different colors to wear on my bald head as I find them more comfortable than wearing a wig. No problem sleeping as I was tired on it but not every day. It worked well on my cancer so the side effects didn't bother me too much! Try to exercise by walking at least 20 minutes a day. It will make you feel better! Best of luck.

Mary

1 like
Reply

Mary, thank you so much for such a helpful and informative post! I already don't have hair from the recent treatment but I was kind of hoping I could get some hair back. Ah well.

Did you have any issues with low white blood cell count or constipation?

Thanks again!

Annie

Reply

Hi Annie,

Only once did I have to have low WBC where I needed the shot. I don't remember if I had issues with the constipation but if I did I took the generic form of Senna Plus which you can get at a CVS. It's a natural vegetable laxative plus stool softener. Works Great!

Hugs,

Mary

1 like
Reply

Hi there

I was switched to Vinorelbine last month after almost a year on Xeloda which suddenly failed - liver met grew again. I am on 100mg once a week for 2 weeks then a week off. I also have 1 Granicep anti-nausea tab that day and the next one. I understand that the dose may be increased to about 130mg after 2 or three cycles - not sure how that will do. So far I take the tabs at night and the next day have had some diarrhoea followed next day by constipation - can you credit it! Take Movicon for the latter which works gently and well. Otherwise so far I have no nausea and two blood tests in I have "very healthy" white cells according to my oncologist. I was told that hair loss could occur but usually it is mild - we can but hope. So far I have a little tiredness but nothing unmanageable. Unfortunately almost since diagnosis 4 years ago I have had a tendency to depression so my oncologist keeps that in mind when prescribing. She really wanted me to go on the metronomic dose - Monday Wednesday and Friday for 2 weeks then a week off but it is more costly and the medical scheme I am on would not pay.

Exercise is good and try to avoid the colds and flu too

Best of luck.

1 like
Reply

You may also like...